MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned flexima biliary stent was analyzed, and a visual evaluation noted that the stent was attached to the push catheter by the suture thread.The guide catheter was found stretched, kinked and detached at the proximal section.The stent was kinked.Additionally it was observed the push catheter with some kinks.Media inspection showed the guide catheter slightly kinked.No other issues with the device were noted.The reported event was confirmed.According to product analysis, it was determined that the device returned with the guide catheter kinked, stretched and detached close to the proximal section, the stent was observed kinked, and the push catheter had some kinks.These conditions indicate a stent failure to deploy.The push catheter kinked may be related to user manipulation and/or some technique applied during procedure; once the push catheter was kinked the user may have experienced difficulties to pull the guide catheter, this took the user to apply an extra force/technique that ended up stretching, kinking it and finally detaching it, while the user tried to pull out the guide catheter through these conditions the stent may have been affected by the tough movement and this caused the observed kink on it.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2021.During the procedure, the stent failed to deploy.Another flexima biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.A photo of the complaint device was provided and showed that the guide catheter was slightly kinked.This event has been deemed a reportable event based on the investigation finding of guide catheter detached/separated.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12713004
Report Number3005099803-2021-05543
Device Sequence Number4703827
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public08714729162537
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2023
Device Model NumberM00539220
Device Catalogue Number3922
Device Lot Number0026411163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1